MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER GEMINI¿; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC - SPENCER GEMINI¿; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063303060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini¿ stone retrieval basket was used during a ureterolithotripsy procedure performed on (b)(6) 2017.According to the complainant, during procedure, the gemini¿ basket broke and did not work.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "stable".Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini¿ stone retrieval basket was used during a ureterolithotripsy procedure performed on (b)(6) 2017.According to the complainant, during procedure, the gemini¿ basket broke and did not work.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "stable".Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.Additional information received as of october 17, 2017.It was noted that the basket was unable to open and one of the basket wire was broken.Additionally, the broken basket wire is still attached at one end.
 
Additional Manufacturer Narrative
Investigation results: a gemini basket was returned for analysis.A visual evaluation of the returned device found that the sheath was torn at the proximal end.The handle cannula was detached from the proximal end of the handle.Additionally, torque marks was present on the handle cap indicating proper torque during assembly, and indentation marks were found in the handle indicating correct assembly during the manufacturing process.No other issues were noted.The basket section was specifically inspected and no defects or damages were noted.The basket wires were found properly attached to the proximal end of the basket.Due to its condition, functional testing was not performed.The complaint of wire broke, was not confirmed.Based on the findings of the investigation revealing that the device had the handle cannula detached, and sheath torn, the root cause of this event was determined to be operational context, since due to anatomical and/or procedural factors encountered during the procedure, performance was limited.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database confirmed that no other complaints exist for the specified batch.
 
Event or Problem Description

Brand Name
GEMINI¿
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6955509
Report Number3005099803-2017-03119
Device Sequence Number19057256
Product Code FFL
UDI-Device Identifier08714729074304
UDI-Public08714729074304
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2020
Device Model NumberM0063303060
Device Catalogue Number330-306
Device Lot Number20550036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2018
Initial Date Received by Manufacturer 09/21/2017
Supplement Date Received by Manufacturer10/17/2017
04/19/2018
Initial Report FDA Received Date10/17/2017
Supplement Report FDA Received Date11/10/2017
05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1